MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55239
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an endovascular aneurysm repair (evar) procedure, the gold marker appeared fine, however after the doctor began to unsheath the zenith flex with spiral-z technology aaa endovascular graft iliac leg, the gold marker detached from the leg.It looked like the gold marker is between the main body and the zsle.The procedure was completed as usual.The outcome of the procedure was reported to be good with no issues.According to the reporter, the patient did not experience any additional adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Other relevant history: pre-existing conditions.Investigation/evaluation: the actual complaint device was not returned.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A documentation investigation was performed.A review of the provided imaging, device history record, instructions for use, and quality control data was conducted.According to the image review, although 11 image files from the zsle deployment of a contralateral leg are provided, only four are unique.Of these, three are so close temporally, that no progress in unsheathing occurred on these three images.Consequently, regarding the unsheathing, only two unique images are provided along with the complaint report.The first three images were obtained after the first 40mm of the zsle had been unsheathed inside and then slightly beyond the zimb contralateral gate.Gate insertion was approximately to the depth expected with an attached marker.At 40mm of unsheathing, the bi-lobed proximal zsle marker was outside the sheath approximately 13mm inferior to its expected attachment location on the zsle.The marker slightly rotates on the three images but otherwise does not move.As the zsle was unsheathed by 45mm, the markers again slightly rotated but otherwise did not move.This supported the complaint report's assertion that the markers were entrapped in the aneurysm sac rather than embolizing.Detachment of the zsle marker is confirmed.Because the marker moved distally, then stopped, but was still free to rotate slightly as if dangling, it may have been tethered to a loose suture rather than completely detached.The device history record was reviewed, 5759437 (finished assembly) and sa5698498(graft), no non-conformances related to the reported failure mode were noted.Each zenith device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu advises on appropriate patient follow-up so that changes in the structure, should they occur, can be identified and addressed before causing clinical problems.The qc specifications and the device history record were reviewed and no evidence was found that the device was manufactured out of specification.One nonconformance was found but was not related to this failure.The image reviewer reported that the zsle marker appeared to be free to rotate as if it were dangling.This may occur if the marker was tethered to a loose suture rather than completely detached.No information is given to suggest the device was not manufactured to specification.No related non-conformances were found during a review of the device history record.Since the gold marker appeared to be dangling from a loose suture, it is possible that the marker detached after the manufacturing process.This may have occurred during shipping or during the deployment procedure.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate cook personnel have been notified of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : blank fields on this form indicate the information is unknown, unchanged, or unavailable.Other relevant history: pre-existing conditions.Investigation/evaluation: the actual complaint device was not returned.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A documentation investigation was performed.A review of the provided imaging, device history record, instructions for use, and quality control data was conducted.According to the image review, although 11 image files from the zsle deployment of a contralateral leg are provided, only four are unique.Of these, three are so close temporally, that no progress in unsheathing occurred on these three images.Consequently, regarding the unsheathing, only two unique images are provided along with the complaint report.The first three images were obtained after the first 40mm of the zsle had been unsheathed inside and then slightly beyond the zimb contralateral gate.Gate insertion was approximately to the depth expected with an attached marker.At 40mm of unsheathing, the bi-lobed proximal zsle marker was outside the sheath approximately 13mm inferior to its expected attachment location on the zsle.The marker slightly rotates on the three images but otherwise does not move.As the zsle was unsheathed by 45mm, the markers again slightly rotated but otherwise did not move.This supported the complaint report's assertion that the markers were entrapped in the aneurysm sac rather than embolizing.Detachment of the zsle marker is confirmed.Because the marker moved distally, then stopped, but was still free to rotate slightly as if dangling, it may have been tethered to a loose suture rather than completely detached.The device history record was reviewed, 5759437 (finished assembly) and sa5698498(graft), no non-conformances related to the reported failure mode were noted.Each zenith device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu advises on appropriate patient follow-up so that changes in the structure, should they occur, can be identified and addressed before causing clinical problems.The qc specifications and the device history record were reviewed and no evidence was found that the device was manufactured out of specification.One nonconformance was found but was not related to this failure.The image reviewer reported that the zsle marker appeared to be free to rotate as if it were dangling.This may occur if the marker was tethered to a loose suture rather than completely detached.No information is given to suggest the device was not manufactured to specification.No related non-conformances were found during a review of the device history record.Since the gold marker appeared to be dangling from a loose suture, it is possible that the marker detached after the manufacturing process.This may have occurred during shipping or during the deployment procedure.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate cook personnel have been notified of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7330761
Report Number1820334-2018-00640
Device Sequence Number1592176
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)180401(10)5759437
Combination Product (Y/N)N
Initial Reporter CountryMB
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55239
Device Catalogue NumberZSLE-16-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;